MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: data files were returned and analyzed.Data files confirmed that a balloon catheter was used on the date of the event for at least 8 injections on the console.Also, system notices were confirmed indicating that the vacuum is disabled due to a problem with the coaxial umbilical cable at injection 3 of 8 ((b)(4)) and the safety system had detected a high level of refrigerant flow ((b)(4)) and stopped the injection at injection 5 of 8.In conclusion, the product issue reported ((b)(4)) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.The console remains in the field.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the vacuum was disabled due to a problem with the coaxial umbilical cable.It was noted that a ¿snap¿ was heard and the connection between the balloon catheter and coaxial cable was frozen.The coaxial umbilical cable was replaced.At the next freeze, the ¿flashing coaxial connection¿ was observed on the screen.Additionally, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The balloon catheter was replaced.Flow issues continued and the coaxial umbilical was replaced and the console was rebooted without resolve.The case was aborted while the patient was under general anesthesia.No patient complications have been reported as a result of this event.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6384767
Report Number3002648230-2017-00110
Device Sequence Number317008
Product Code LPB
UDI-Device Identifier00613994775955
UDI-Public00613994775955
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2016
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1